Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 56, NWS Mobile, AL

December 29, 2024Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Dec 29, 2024, 5:35 AM CST for Baldwin County, Alabama. It took effect at Dec 29, 2024, 10:37 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2024, 5:35 AM CST (11:35 UTC)
In effect from
Dec 29, 2024, 10:37 AM CST
Expired
Dec 30, 2024, 1:30 AM CST
In force
15 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fish River (AL) near Silverhill (FSHA1). The gauge peaked at 13.40 ft at Dec 29, 2024, 12:00 PM CST.

actionminormoderate51012/2912/3012/31
Action stage
7 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02378500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 29, 5:20 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 29, 5:20 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
520 AM CST Sun Dec 29 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 520 AM CST Sun Dec 29 2024

Earlier showers and thunderstorms have exited the area, leaving
VFR conditions at the terminals. Northwesterly winds will persist
through the day, becoming calm overnight. /73

&&

.PREV DISCUSSION... /issued 411 AM CST Sun Dec 29 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Monday)
Issued at 411 AM CST Sun Dec 29 2024

A line of strong to severe storms continues to push eastward, just
about out of the forecast area. Drier air will filter into the area
in the wake of this line, as an upper trough swings through the
southeastern CONUS. A cold front, trailing southward from its parent
low over the Great Lakes, will move eastward today, exiting the area
by this afternoon. Despite a quick northerly shift in surface winds,
winds will shift back to the south on Monday. This will delay a
colder airmass reaching the area, with mild conditions through the
near term period. Expect highs today and on Monday to warm into the
upper 60s to lower 70s.  Overnight lows will fall into the mid to
upper 40s tonight, as calm winds and clear skies aid in radiational
cooling. /73

SHORT AND LONG TERM...
(Monday night through Saturday)
Issued at 411 AM CST Sun Dec 29 2024

A second trough will dig into the Mississippi Valley Monday night,
with southwest flow aloft. This, combined with the southerly surface
flow will keep overnight lows in the 50s for much of the area. The
trough will quickly move through the region on Tuesday, with a
surface cold front moving east of the area by Tuesday evening. Given
the lack of return flow and moisture, this front will be dry.
Temperatures will depend on how quickly winds become northerly, as
CAA brings colder air into the region. At this point, with the
front moving through later in the day, highs will likely reach
into the upper 60s to lower 70s. The colder airmass will build
into the region Tuesday night, with temperatures dropping into the
upper 30s to lower 40s. Upper troughing will persist through much
of the work week, with northerly flow at the surface. Thus,
expect dry conditions to continue through the remainder of the
week. Highs will be in the 50s each afternoon, with overnight lows
falling into the upper 20s to upper 30s. /73

MARINE...
Issued at 411 AM CST Sun Dec 29 2024

Winds will slowly shift to the northwest through the day in the
wake of a cold front. A brief shift to onshore flow is anticipated
for Monday, before winds shift back to the northwest as a
secondary front moves through the marine zones. A light to
moderate offshore flow will then persist through the remainder of
the week. /73

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  47  69  56  72  41  60  35 /   0   0   0   0   0   0   0   0
Pensacola   71  50  69  61  71  44  60  38 /   0   0   0   0   0   0   0   0
Destin      74  54  71  63  74  46  62  41 /  20   0   0  10   0   0   0   0
Evergreen   71  44  72  53  71  39  59  31 /   0   0   0   0   0   0   0   0
Waynesboro  67  44  69  53  67  38  58  30 /   0   0   0   0   0   0   0   0
Camden      67  44  68  53  67  38  55  30 /   0   0   0   0   0   0   0   0
Crestview   75  44  73  53  75  40  62  33 /  10   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.

     High Surf Advisory until noon CST today for ALZ265-266.

FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

     High Surf Advisory until noon CST today for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 AM CST early this morning for
     GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Dec 29, 2:05 AM CST, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
205 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     Tstm Wnd Dmg     1 NNE Lyeffion          31.56N 86.98W
12/28/2024                   Conecuh            AL   Emergency Mngr

            Numerous trees down in the Lyeffion
            community and north along Hwy 83. Time
            estimated by radar.

&&

JFB
Special weather statement, Dec 29, 2:10 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
210 AM CST Sun Dec 29 2024

FLZ202>206-290900-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
210 AM CST Sun Dec 29 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OKALOOSA...SOUTHERN
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 300 AM CST...

At 210 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Roeville to 9 miles
southwest of Pensacola Beach. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Warrington, Gulf Breeze, Pensacola, Pensacola Beach, Point Baker,
Brent, Oriole Beach, Navarre Beach, Pea Ridge, Goulding, Ferry Pass,
Pace, Roeville, Bagdad, Floridatown, Milton, Navarre, and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM CST for northwestern
Florida.

&&

LAT...LON 3080 8660 3035 8675 3028 8735 3078 8710
TIME...MOT...LOC 0810Z 250DEG 39KT 3074 8696 3025 8726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Local storm report, Dec 29, 2:53 AM CST, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
253 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     Tstm Wnd Dmg     Buckatunna              31.54N 88.53W
12/28/2024                   Wayne              MS   Public

            Shingles off a roof, trees down, and a shed
            destroyed. Time and location estimated.

&&

JFB
Local storm report, Dec 29, 2:57 AM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
257 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     Tstm Wnd Dmg     Yarbo                   31.55N 88.28W
12/28/2024                   Washington         AL   Fire Dept/Rescue

            Downed flag pole at church along with
            several trees downed in the road. Reported
            by Yarbo Fire Department.

&&

JFB
Local storm report, Dec 29, 3:06 AM CST, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
306 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Tstm Wnd Dmg     1 NNE Barnett Crossroad 31.23N 87.30W
12/28/2024                   Escambia           AL   Emergency Mngr

            The roofs of several cabins were ripped off
            on Barnett Rd. Time estimated.

&&

JFB
Local storm report, Dec 29, 3:15 AM CST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
315 AM CST Sun Dec 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     Tornado          1 ENE Summerdale        30.49N 87.69W
12/29/2024                   Baldwin            AL   Public

            Significant roof damage to a home on NE 7th
            Street in Summerdale. Trees and power lines
            down as well. Likely tornado based on radar
            TDS.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:08 PM CSTSpecial Marine WarningMOB67 min
Dec 28, 6:27 PM CSTSpecial Weather StatementMOBMobile48 min
Dec 28, 6:51 PM CSTSevere Thunderstorm WarningMOBMobile39 min
Dec 28, 6:59 PM CSTAreal Flood AdvisoryMOBMobile3 hr
Dec 28, 7:05 PM CSTTornado WarningMOBMobile24 min
Dec 28, 7:17 PM CSTSpecial Marine WarningMOB63 min
Dec 28, 7:42 PM CSTSevere Thunderstorm WarningMOBBaldwin48 min
Dec 28, 7:44 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Dec 28, 7:46 PM CSTSpecial Marine WarningMOB29 min
Dec 28, 8:18 PM CSTSpecial Weather StatementMOBBaldwin42 min
Dec 28, 8:42 PM CSTAreal Flood AdvisoryMOBBaldwin3 hr
Dec 28, 9:00 PM CSTSpecial Weather StatementMOBBaldwin45 min
Dec 28, 9:08 PM CSTSevere Thunderstorm WarningMOBChoctaw67 min
Dec 28, 9:24 PM CSTSevere Thunderstorm WarningMOBChoctaw, Washington66 min
Dec 28, 9:36 PM CSTTornado WarningMOBChoctaw, Washington24 min
Dec 28, 9:43 PM CSTSpecial Weather StatementMOBEscambia47 min
Dec 28, 9:58 PM CSTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Dec 28, 10:11 PM CSTSevere Thunderstorm WarningMOBMobile49 min
Dec 28, 10:19 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox41 min
Dec 28, 10:25 PM CSTTornado WarningMOBConecuh, Monroe25 min
Dec 28, 10:28 PM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington62 min
Dec 28, 10:29 PM CSTTornado WarningMOBMobile31 min
Dec 28, 10:52 PM CSTTornado Warning Tornado observedMOBBaldwin, Mobile23 min
Dec 28, 10:56 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe49 min
Dec 28, 10:57 PM CSTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Washington, Wilcox63 min
Dec 28, 11:04 PM CSTSpecial Marine WarningMOB56 min
Dec 28, 11:12 PM CSTTornado WarningMOBButler, Conecuh33 min
Dec 28, 11:25 PM CSTSpecial Weather StatementMOBBaldwin, Escambia, Mobile65 min
Dec 28, 11:29 PM CSTSpecial Marine WarningMOB91 min
Dec 28, 11:36 PM CSTSevere Thunderstorm WarningMOBMobile39 min
Dec 28, 11:37 PM CSTTornado WarningMOBButler38 min
Dec 28, 11:42 PM CSTTornado WarningMOBMobile33 min
Dec 28, 11:44 PM CSTAreal Flood AdvisoryMOBButler, Conecuh, Monroe3 hr
Dec 28, 11:46 PM CSTAreal Flood AdvisoryMOBBaldwin, Clarke, Mobile, Washington3 hr
Dec 28, 11:48 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Monroe, Wilcox57 min
Dec 28, 11:56 PM CSTTornado WarningMOBButler, Conecuh, Monroe, Wilcox21 min
Dec 29, 12:04 AM CSTSevere Thunderstorm WarningMOBConecuh, Escambia41 min
Dec 29, 12:13 AM CSTSevere Thunderstorm WarningMOBBaldwin62 min
Dec 29, 12:26 AM CSTAreal Flood AdvisoryMOBBaldwin, Escambia, Monroe3 hr
Dec 29, 12:27 AM CSTTornado WarningMOBBaldwin33 min
Dec 29, 12:30 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia60 min
Dec 29, 12:45 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia60 min
Dec 29, 12:58 AM CSTSpecial Marine WarningMOB92 min
Dec 29, 1:13 AM CSTSevere Thunderstorm WarningMOBCovington62 min
Dec 29, 1:43 AM CSTAreal Flood AdvisoryMOBBaldwin, Conecuh, Escambia3 hr
Dec 29, 2:18 AM CSTSpecial Marine WarningMOB57 min
Dec 29, 2:27 AM CSTSpecial Marine WarningMOB63 min
Dec 29, 2:48 AM CSTSpecial Marine WarningMOB72 min
Dec 29, 3:29 AM CSTSpecial Marine WarningMOB61 min
Dec 29, 3:58 AM CSTSpecial Marine WarningMOB32 min
Dec 29, 5:33 AM CSTRiver Flood WarningMOBBaldwin20 hr
Dec 29, 7:18 AM CSTRiver Flood WarningMOBBaldwin25 hr
Dec 29, 1:09 AM CSTSpecial Weather StatementMOBEscambia, Santa Rosa66 min
Dec 29, 1:57 AM CSTAreal Flood AdvisoryMOBEscambia3 hr
Dec 29, 2:10 AM CSTSpecial Weather StatementMOBSanta Rosa50 min
Dec 29, 2:38 AM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa61 min
Dec 28, 8:36 PM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne54 min
Dec 28, 9:03 PM CSTTornado WarningMOBWayne27 min
Dec 28, 9:17 PM CSTSpecial Weather StatementMOBGeorge, Greene, Perry, Stone58 min
Dec 28, 10:01 PM CSTSpecial Weather StatementMOBGeorge59 min

Nearby

River Flood Warnings in Alabama, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.